Article

Title: A General Approach for Obtaining Wrapped Circular Distributions via Mixtures

Author(s): S. Rao Jammalamadaka and Tomasz J. Kozubowski
Issue: Volume 79 Series A Part 1 Year 2017
Pages: 133 -- 157
Abstract
We show that the operations of mixing and wrapping linear distributions around a unit circle commute, and can produce a wide variety of circular models. In particular, we show that many wrapped circular models studied in the literature can be obtained as scale mixtures of just the wrapped Gaussian and the wrapped exponential distributions, and inherit many properties from these two basic models. We also point out how this general approach can produce flexible asymmetric circular models, the need for which has been noted by many authors.
AMS (2010) Subject Classification. Primary 62H11, Secondary 60E05, 62E10.
Keywords and phrases: Circular data, Wrapped distributions, Mixtures, Wrapped normal, Wrapped exponential, Scale mixtures.
View Article Download Article